Doctor insights on:
Low Sodium Level Hctz
I may need diuretic, but hctz (hydrochlorothiazide) and metoalzone both caused hyponatremia, 125. What are available options if diuretic is needed in future?
Diuretics: If you take a diuretic (d) one of the side effects is a low sodium level, hyponatremia (h). You can try to avoid h by weighing yourself daily in the morning, at the same time, in your bed clothes and recording the date and your weight. If you lose more than 2 lbs., hold the d for just 1 day. Too rapid weight loss, i.e. > 2 lbs/day can lead to h. If h is a problem, discuss it with your physician. ...Read moreSee 2 more doctor answers
Multiple: There are many different types of treatment. However the treatment varies depending on what type of hyponatremia you have. If you have hyponatremia from dehydration, you must have a liquids that have salt (ckn broth or normal saline) in them. If you had hyponatremia because you retain too much fluid, then you must use a water pill to get rid of the excess water and improve your serum sodium. ...Read moreSee 1 more doctor answer
Got the results of a blood test. Low sodium and creatinine..I'm on lisinipril and hctz (hydrochlorothiazide). Could that have caused it? Also have pain under low-right ribs
Too much alcohol: The combination of lisinopril, HCTZ, (hydrochlorothiazide) and 3 alcohol drinks a day can cause low sodium. That's too much alcohol - sorry. The pain under your right ribs may be originating in your liver or gall-bladder as both live there. That should be checked. Low creatinine (even below the lab reference) is not harmful and reflects your muscle mass and normal kidney function. (I presume you're pretty small). ...Read more
I have hyponatremia, low chloride and high TSH 12.8. Sodium went to 116. Many hospitalizations. Take 10 1gr sodium tabs. Fluid res?
Low sodium: You need to see an endocrinologist (ea) as soon as possible. You are hypothyroid (h) with your high tsh. That could be one cause of your low sodium (ls). Ls is a life-threatening situation. See an e, get your h treated with medicine and you may stop the need for your sodium pills and avoid future hospitalizations. You will also begin to feel better. ...Read moreSee 1 more doctor answer
I have long standing hyponatremia, low chloride plus high TSH 12.8. I have been hospitalized mult times had seizure. Taking 10 1gr sodium. Fluid res?
FInd out why: I trust you are not taking a diuretic for some reason, and i trust you do not have inappropriate ADH (vasopressin) secretion due to porphyria or some other illness. Especially, i hope you don't have undiagnosed addison's disease especially with the high TSH (possible schmidt's). Have you been evaluated for one of the syndromes of renal sodium wasting? ...Read more
Water excess: Hi. Hyponatremia is virtually ALWAYS due to water excess, NOT sodium deficiency. Depending on how LOW below normal your sodium is, correction may have to be done fairly gradually to prevent harm. You need to see a competent diagnostician to assess your volume status (fluid overloaded, dehydrated, or normal), and causative conditions, then institute water restriction (or a vaptan drug). Good luck! ...Read more
Mum had Hyponatremia sodium 108 went to ED. it was BP medication since she came out she is confused it is now 131 how long should she be confused?
Confused: Two things: 1: Please call your mother's doctor! 2: Consider a consult with a Psychologist. Please keep me posted. PS: I have two brothers with family in London and I hope to see them in December! Can't wait. ...Read more
Can hyponatremia occur after 1month was on amlodipine hydrochlorothiazide for two months before leaving it and was on escitalopram n telmisartan?
Is hyponatremia responsible to telmisartan and amlodipine hydrochlorothiazide or escytolopram and clonazepam?Can the episode be repeat ed?
Hydrochlorothiazide?: Hyponatremia (low sodium/salt) has multiple causes including medications and yes hyponatremia can recur. Some causes have nothing to do with meds & since you don't want to deprive yourself from ever using a medication, i suggest a talk with your doctor so you know what was the cause in your case. Out of your med list hydrochlorothiazide is most often the culprit. ...Read more
- Talk to a doctor live online for free
- What is a low sodium level?
- Low sodium levels the heart
- Critical low sodium levels
- Ask a doctor a question free online
- Low sodium levels agitation
- Reasons for low sodium levels
- Treatment for low sodium levels
- Low serum sodium level
- Talk to a pharmacologist online for free